Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 8, 2007, 4:57 PM MDT for Fremont County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2007, 4:57 PM MDT (22:57 UTC)
- Expired
- Jul 8, 2007, 5:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 160 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 082258
SVRPIH
IDC043-082345-
/O.NEW.KPIH.SV.W.0005.070708T2257Z-070708T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
457 PM MDT SUN JUL 8 2007
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO...
THIS INCLUDES THE CITIES OF...SQUIRREL...MARYSVILLE...ASHTON...
* UNTIL 545 PM MDT
* AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES NORTH OF ASHTON...AND MOVING SOUTHEAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF MARYSVILLE AND 7 MILES NORTHEAST OF ASHTON BY 545
PM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4437 11157 4422 11171 4389 11129 4408 11115
4423 11106
$$
BRW2 follow-up statements
000
WWUS55 KPIH 082316
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
514 PM MDT SUN JUL 8 2007
IDC043-082345-
/O.CON.KPIH.SV.W.0005.000000T0000Z-070708T2345Z/
FREMONT ID-
514 PM MDT SUN JUL 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN FREMONT COUNTY...
AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES NORTHWEST OF WARM RIVER...OR ABOUT
12 MILES NORTH OF ASHTON...MOVING SOUTHEAST AT 10 MPH. THIS STORM
IS SHOWING INITIAL SIGNS OF WEAKENING. GUSTY OUTFLOW WINDS OF 50 MPH
OR BETTER ARE POSSIBLE AS THE STORM COLLAPSES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF WARM RIVER BY 545 PM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4437 11157 4422 11171 4389 11129 4408 11115
4423 11106
$$
BRW000
WWUS55 KPIH 082340
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
538 PM MDT SUN JUL 8 2007
IDC043-082348-
/O.EXP.KPIH.SV.W.0005.000000T0000Z-070708T2345Z/
FREMONT ID-
538 PM MDT SUN JUL 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT COUNTY
EXPIRES AT 545 PM MDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AS
SCHEDULED AT 545 PM. THE STORM HAS COLLAPSED. GUSTY OUTFLOW WINDS
OF 45 MPH OR GREATER ARE STILL POSSIBLE IN THE VICINITY OF THIS
STORM.
LAT...LON 4437 11157 4422 11171 4389 11129 4408 11115
4423 11106
$$
BRWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:16 PM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 8, 2:16 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT SUN JUL 8 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY. SUSTAINED WEST WINDS EXCEEDING 15 KNOTS AT POCATELLO AIRPORT AT TIMES TODAY SO FEEL GOOD ABOUT THE LAKE WIND ADVISORY OUT FOR AMERICAN FALLS RESERVOIR THROUGH 9 PM TODAY. BRIEF RESPITE FROM THE BAKING HEAT AS RIDGE SHRINKS SOUTHWARD AND LEAVES IDAHO UNDER A SLIGHTLY COOLER NORTHWEST FLOW. SHORT-LIVED...THOUGH. RIDGE CENTER OVER GREAT BASIN WILL REFORM OVER THE NORTHERN ROCKIES BY TUESDAY BRINGING INCREASED HEAT WITH IT. MOSTLY DRY FOR THE CWA THROUGH TUESDAY. DITTMANN .LONG TERM...WEDNESDAY THROUGH SUNDAY. STRENGTH OF RIDGE DOES NOT MATCH LAST WEEKS INTENSITY SO TEMPS WILL REMAIN IN THE MID 90S OVER THE SNAKE PLAIN INSTEAD OF NEAR 100. LOOKING AT MOISTURE SNEAKING BACK UNDER THE RIDGE BY MIDWEEK FOR NEXT ROUND OF THUNDERSTORMS. UPPER LOW OFF THE PACIFIC COAST THEN BEGINS TO INFLUENCE CWA TOWARD THE END OF THE WEEK AND THE WEEKEND WITH AN INCREASED SOUTHWEST FLOW ALOFT. ONLY SLIGHT CHANCE POPS IN FORECAST FOR NOW AS WE TAKE A WAIT AND SEE POSITION. DITTMANN && .FIRE WEATHER...GENERALLY QUIET DAY WITH AREAS GETTING 25 MPH WIND GUSTS OVER 15 PERCENT RH FOR THE MOST PART AND WIND GUSTS ARE VERY ISOLATED AT THIS TIME. EXPECT SIMILAR DAY ON MONDAY WITH SOME AREAS ESPECIALLY IN ZONES 406 AND 407 GETTING WIND GUSTS. AT THIS POINT DO NOT THINK WIDESPREAD OR WILL REPRESENT THE WHOLE ZONE SO AM NOT GOING TO ISSUE FIRE WEATHER WATCH AT THIS POINT. THINK ANY THUNDERSTORMS VERY ISOLATED TONIGHT ONLY IN EASTERN HIGHLANDS. UPPER RIDGE BUILDS IN EARNEST OVER US LATER THIS WEEK WITH DRY AND HOT WEATHER CONTINUING. THINK STRONGEST WINDS WILL BE ON MONDAY FOR THE MOST PART. GK && .AVIATION...VFR CONDITIONS TODAY WITH GENERAL 10 TO 15 KNOT WINDS FROM BURLEY TO IDAHO FALLS IN SNAKE PLAIN CORRIDOR THIS AFTERNOON. WILL HAVE SIMILAR WIND SCENARIO ON MONDAY AT TAF SITES WITH VFR CONDITIONS AS UPPER RIDGE BUILDS TO WEST. GK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021. &&
Hazardous weather outlook, Jul 8, 6:00 AM MDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT SUN JUL 8 2007 IDZ017>025-031-032-091200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:38 AM MDT | Lake Wind Advisory | PIH | 11 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.